MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism/Embolus (4438); Thrombosis/Thrombus (4440)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2022, patient underwent bard powerport isp mri implantable port placement procedure.About sometime later after port placement procedure, patient was diagnosed with thrombosis.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported thrombosis as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that sometime post a port placement , patient was allegedly diagnosed with thrombosis.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Medical record was provided for review.Medical record alleges that, a patient was implanted with power port m.R.I.Implantable port chemotherapy of breast cancer via the right internal jugular vein.Three months and four days later, patient presents with right arm swelling, so an ultrasound right upper extremity venous doppler was performed and was found to have port associated dvt.It was also reported that patient was diagnosed with acute embolism of right internal jugular vein.Next day, the port was removed.Therefore, it can be confirmed that the patient had dvt and acute embolism.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, component, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that on (b)(6) 2022, a patient underwent the port placement procedure via the right internal jugular vein for the chemotherapy of breast cancer.Approximately three months and five days later on (b)(6) 2022, patient was diagnosed with deep vein thrombosis and acute embolism.Subsequently, on (b)(6) 2022, the port was removed.However, the current status of the patient remains unknown.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21783434
Report Number3006260740-2025-02072
Device Sequence Number12934818
Product Code LJT
UDI-Device Identifier00801741027000
UDI-Public(01)00801741027000(17)230731(10)REFY2013
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number1808050
Device Lot NumberREFY2013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/15/2025
04/07/2026
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date04/23/2025
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale